MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RETROGRADE DRL 7.5MM; BIT, SURGICAL

SMITH & NEPHEW, INC. RETROGRADE DRL 7.5MM; BIT, SURGICAL
Catalog Number 72204041
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that when the retrograde drill 7.5 mm was opened, it was noticed that the wires were not packaged inside the box, the wires were coming out of the sterile packaging.No case was reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.There was no relationship found between the device and the reported event.A visual inspection of the returned device found that the device was returned without the inner tray cover and tyvek lid.The inner tray was in the outer tray with the tails of the guidewire outside the confines of both the inner and outer tray.There is continuous residue around the perimeter of the outer tray where the tyvek lid was secured to the outer tray.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the device drawings found that the guidewire must be placed in the central slot of the inner tray.The complaint was not confirmed, and the root cause could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
RETROGRADE DRL 7.5MM
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18267455
Report Number1219602-2023-02348
Device Sequence Number3893970
Product Code GFG
UDI-Device Identifier00885554037708
UDI-Public00885554037708
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2024
Device Catalogue Number72204041
Device Lot Number4954642
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown